MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 DA V-5 10PLG; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 DA V-5 10PLG; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number PXX52N
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: (b)(6) 2022.Component code: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: there were no adverse consequences associated with the patient.The needles are cut off after the are used to sew the valve in.The ¿pledgetts¿ on the suture seemed thicker than the corresponding product that we have always used.The package lists the thickness as 1.5 mm which is the same as the other product we have used.However the surgeon complained that the pledgetts seemed thicker to him.The issue was noted during use on the patient.The entire package had thicker pledgetts.There are no photos.I don¿t have the package with the lot number.The procedure was an aortic valve replacement and coronary artery bypass grafting (b)(6) 2022.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure (b)(6)2022.And pledgetts were was used.During the procedure, it was reported by the customer that the swedges on the sutures are too thick.The ¿pledgetts¿ on the suture seemed thicker than the corresponding product.The package lists the thickness as 1.5 mm which is the same as the other product.However; the surgeon complained that the pledgetts seemed thicker to him.The issue was noted during use on the patient.There were no patient consequences reported.Additional information was requested.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 DA V-5 10PLG
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14189575
Report Number2210968-2022-02899
Device Sequence Number14554840
Product Code GAT
UDI-Device Identifier10705031462243
UDI-Public10705031462243
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXX52N
Device Catalogue NumberPXX52N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown